Previous |  Up |  Next

Article

Keywords:
number of minimal components; number of maximal components; compact leaves; foliation graph; rank of a form
Summary:
The foliation of a Morse form $\omega$ on a closed manifold $M$ is considered. Its maximal components (cylinders formed by compact leaves) form the foliation graph; the cycle rank of this graph is calculated. The number of minimal and maximal components is estimated in terms of characteristics of $M$ and $\omega$. Conditions for the presence of minimal components and homologically non-trivial compact leaves are given in terms of $\mathop{\rm rk}\omega $ and ${\rm Sing} \omega $. The set of the ranks of all forms defining a given foliation without minimal components is described. It is shown that if $\omega$ has more centers than conic singularities then $b_1(M)=0$ and thus the foliation has no minimal components and homologically non-trivial compact leaves, its folitation graph being a tree.
References:
[1] Arnoux, P., Levitt, G.: Sur l'unique ergodicité des 1-formes fermées singulières. Invent. Math. 84 (1986), 141-156. DOI 10.1007/BF01388736 | MR 0830042 | Zbl 0577.58021
[2] Farber, M., Katz, G., Levine, J.: Morse theory of harmonic forms. Topology 37 (1998), 469-483. DOI 10.1016/S0040-9383(97)82730-9 | MR 1604870 | Zbl 0911.58001
[3] Gelbukh, I.: Presence of minimal components in a Morse form foliation. Diff. Geom. Appl. 22 (2005), 189-198. DOI 10.1016/j.difgeo.2004.10.006 | MR 2122742 | Zbl 1070.57016
[4] Gelbukh, I.: Ranks of collinear Morse forms. Submitted.
[5] Harary, F.: Graph theory. Addison-Wesley Publ. Comp., Massachusetts (1994). MR 0256911
[6] Honda, K.: A note on Morse theory of harmonic 1-forms. Topology 38 (1999), 223-233. DOI 10.1016/S0040-9383(98)00018-4 | MR 1644028 | Zbl 0959.58014
[7] Imanishi, H.: On codimension one foliations defined by closed one forms with singularities. J. Math. Kyoto Univ. 19 (1979), 285-291. MR 0545709 | Zbl 0417.57010
[8] Katok, A.: Invariant measures of flows on oriented surfaces. Sov. Math. Dokl. 14 (1973), 1104-1108. Zbl 0298.28013
[9] Levitt, G.: 1-formes fermées singulières et groupe fondamental. Invent. Math. 88 (1987), 635-667. DOI 10.1007/BF01391835 | MR 0884804 | Zbl 0594.57014
[10] Levitt, G.: Groupe fondamental de l'espace des feuilles dans les feuilletages sans holonomie. J. Diff. Geom. 31 (1990), 711-761. MR 1053343 | Zbl 0714.57016
[11] Mel'nikova, I.: A test for non-compactness of the foliation of a Morse form. Russ. Math. Surveys 50 (1995), 444-445. DOI 10.1070/RM1995v050n02ABEH002092 | Zbl 0859.58005
[12] Mel'nikova, I.: Maximal isotropic subspaces of skew-symmetric bilinear map. Vestnik MGU 4 (1999), 3-5. MR 1716286
[13] Novikov, S.: The Hamiltonian formalism and a multivalued analog of Morse theory. Russian Math. Surveys 37 (1982), 1-56. DOI 10.1070/RM1982v037n05ABEH004020 | MR 0676612
[14] Pazhitnov, A.: The incidence coefficients in the Novikov complex are generically rational functions. Sankt-Petersbourg Math. J. 9 (1998), 969-1006. MR 1604381
[15] Tischler, D.: On fibering certain foliated manifolds over $S^1$. Topology 9 (1970), 153-154. DOI 10.1016/0040-9383(70)90037-6 | MR 0256413 | Zbl 0177.52103
Partner of
EuDML logo